MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age, weight and ethnicity: information unknown/not provided.If implanted; give date: n/a (not applicable).Lens was removed/replaced during the same procedure.If explanted; give date: n/a (not applicable).Lens was removed/replaced during the same procedure.Initial reporter first & last name: unknown/not provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the tecnis simplicity preloaded intraocular lens (iol) was fully inserted and was removed due to it being scratched.A replacement lens of model dcb00, 16.0 diopter was used.No further information is available.
 
Additional Manufacturer Narrative
Additional information was received, and the following fields were updated accordingly: section a2: date of birth: 4/2/1941, age: 80 yrs.Old.Section d-9: device available for evaluation: yes.Section d-9: date returned to manufacturer: 12-nov-2021.Section h-3: device evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification revealed viscoelastic residue on the optic body and haptics and that the lens had been cut into four pieces (one missing) with a detached haptic.Based on the return condition of the lens, no further product evaluation could be performed.No defects or assembly issues were observed with the handpiece and the plunger rod was observed retracted after deployment.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.No ncrs/discrepancies/deviations for similar issues were found during the manufacturing record review.Historical data analysis: a search revealed that no other complaints have been received for this production order (po) number.Conclusion: as a result of the investigation, there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
1700 e st andrew place
santa ana, CA 92705
7142478552
MDR Report Key12669720
Report Number2020664-2021-07803
Device Sequence Number19966069
Product Code HQL
UDI-Device Identifier05050474636002
UDI-Public(01)05050474636002(17)240524
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2024
Device Model NumberDCB00
Device Catalogue NumberDCB0000160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2021
Supplement Date Received by Manufacturer12/13/2021
Initial Report FDA Received Date10/20/2021
Supplement Report FDA Received Date12/18/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexUnknown